Patient: My father has undergone blood transfusion at about 3bags(1bag=450ml) of blood.. the nurse put the last bag of blood without checking my fathers temperature, then immediately after puttng the last bag of blood, the other nurse came and check his temperature, then the temperature is 37.8 C.. after the last bag removed. he began to hallucinate and he cant sleep.. what is the possible reason why he is halucinating and why he cant sleep? and is it safe to have blood transfusion if his temperature is 37.8C?
Symptoms: Loss of appetite, back pain, stomach pain, low count of hemoglobin but have a normal blood pressure. cold feet, halucinating.
Doctor: Thank you for writing to us.It is possible that he may have had a transfusion reaction to the blood. This is what ca used the increase in the body temperature. The raised body temperature occurs because of the increase of immune reaction to the blood being flooded.If the fever has already stopped, then do not worry but be careful when you are getting him another blood transfusion.Wishing him the best.